MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 13; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMICONSTRAIND,CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 13; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMICONSTRAIND,CEMENTED, POLYMER/METAL
Model Number 71421510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Joint Laxity (4526)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken post of the base of the poly.This poly was originally implanted on (b)(6) 2008.Another s&n implant was used.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the broken post was confirmed.The clinical/medical investigation concluded that, this complaint from the united states reports that a genesis ii insert post broke after almost 12 years insitu.Patient returned to surgeon complaining of clunking and mild instability.The knee revision revealed a post broken from the base of the polyethylene insert.A new insert was put in during same procedure.This poly was originally implanted in november 2008.The revision was performed (b)(6) 2020.The impact to the patient beyond the instability, revision surgery and recovery cannot be determined.Smith and nephew has not received adequate materials (operative reports, and product for evaluation) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.With the quality of the x-ray images provided there may be some radiolucency of the tibial base plate stem but cannot conclude if there has been movement over time with a single image but this was not noted in the complaint of the revision of the insert so it¿ll be assumed that it was not apparent during the procedure.In conclusion, based on the available information, the root cause of the breakage cannot be conclude.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 13
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMICONSTRAIND,CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10472023
Report Number1020279-2020-04299
Device Sequence Number16846276
Product Code JWH
UDI-Device Identifier03596010492920
UDI-Public03596010492920
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2018
Device Model Number71421510
Device Catalogue Number71421510
Device Lot Number08DM04737
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;